Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 315, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2001, 3:04 PM CDT for Russell County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 28, 2001, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 28, 2001, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Russell County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:07 PM CDT | Thunderstorm Wind 50 E | Hurtsboro, AL | A few trees were blown down on the western side of Hurtsboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 282004 SVRBHM ALC113-282045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 304 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSSELL COUNTY IN ALABAMA * UNTIL 345 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL RUSSELL COUNTY JUST NORTH OF HURTSBORO...THIS STORM IS NEARLY STATIONARY. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL RUSSELL COUNTY. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNT5IL THE STORM PASSES. LAT...LON 3238 8542 3217 8541 3224 8506 3247 8519
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:03 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 28, 3:03 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 303 PM CDT THU JUN 28 2001 THERE WILL BE VERY LITTLE CHANGE IN THE CURRENT WEATHER PATTERN INTO THE WEEKEND. THAT UPPER LOW WILL CONTINUE TO SPIN TO OUR WEST, OR NORTHWEST, WITH A SERIES OF VORT LOBES ROTATING AROUND IT. TIMING OF THE IMPULSES IS DIFFICULT, BUT WITH A GOOD SUPPLY OF MOISTURE REMAINING OVER THE AREA, AND A TROPICAL WAVE MOVING SLOWLY WEST FROM FL, WE CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ANY TIME OF THE DAY OR NIGHT. TEMPERATURES WILL CONTINUE ABOUT THE SAME AS DURING THE PAST FEW DAYS. THE AREAS RECEIVING RAIN EARLY WILL OBVIOUSLY HAVE LOWER HIGHS. HSV 066/085 067/085 3535 BHM 0 69/086 069/086 3535 MGM 069/089 070/088 3535 .BHM...NONE.
In the hours before
Special weather statement, Jun 28, 12:45 PM CDT, 2 hours 19 minutes before
ALZ001>038-040>050-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT THU JUN 28 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF ALABAMA THIS AFTERNOON AND EVENING WITH SOME THUNDERSTORMS LASTING INTO THE OVERNIGHT HOURS. TEMPERATURES ALOFT HAVE WARMED A LITTLE COMPARED TO THE PAST COUPLE OF DAYS...SO LARGE HAIL WILL NOT BE A MAJOR THREAT. HOWEVER...WITH DAYTIME HEATING...THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR SCATTERED STRONG THUNDERSTORMS. THESE STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 30 MPH...HEAVY RAINFALL AND SMALL HAIL. EVEN THOUGH THE MAJORITY OF THE STORMS LOOK TO REMAIN BELOW SEVERE LIMITS...ISOLATED SEVERE STORMS COULD OCCUR. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 2, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.H
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.